MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64500
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a lighttrail 230um laser fiber was used during a ureteroscopy procedure in the ureter performed on (b)(6) 2019.Reportedly, the laser unit used was an auriga 30 console.According to the complainant, during the procedure, the tip of the laser fiber detached inside the patient.Reportedly, the broken tip will be out passed naturally.The procedure was completed with the original device.There were no serious injury nor adverse patient effects reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2019 that a lighttrail 230um laser fiber was used during a ureteroscopy procedure in the ureter performed on (b)(6), 2019.Reportedly, the laser unit used was an auriga 30 console.According to the complainant, during the procedure, the tip of the laser fiber detached inside the patient.Reportedly, the broken tip will be out passed naturally.The procedure was completed with the original device.There were no serious injury nor adverse patient effects reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Problem code 2907 captures the reportable event of fiber tip detached.Investigation results: one lighttrail single use 230um laser fiber was returned in one piece with the tip detached.The piece measured approximately 309.4 cm from the top of the connector to the distal tip.Exposed glass portion of the distal tip measured approximately 0.5 mm and was consistent with a fractured.The remainder of the tip was not returned.The condition of the returned device confirmed that the fiber tip was detached.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8568430
Report Number3005099803-2019-02249
Device Sequence Number16603440
Product Code GEX
UDI-Device Identifier08714729939764
UDI-Public08714729939764
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2020
Device Model NumberM0068F64500
Device Catalogue Number69267
Device Lot Number0023268683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1